Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 18, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Sep 28, 2009, 2:30 PM PDT for Elko County, White Pine County, Nevada. It took effect at Sep 29, 2009, 11:00 AM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2009, 2:30 PM PDT (21:30 UTC)
- In effect from
- Sep 29, 2009, 11:00 AM PDT
- Expired
- Sep 30, 2009, 4:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3478 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 282130 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 230 PM PDT MON SEP 28 2009 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF NORTHERN NEVADA... .A STRONG STORM SYSTEM AND COLD FRONT WILL BE PUSHING ACROSS NORTHERN NEVADA TUESDAY AFTERNOON. THIS WILL BRING STRONG SOUTHWEST WINDS TO THE REGION. SUSTAINED WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 50 MPH. LOCALLY WINDIER LOCALES WILL SEE SLIGHTLY HIGHER SUSTAINED WIND SPEEDS AND GUSTS. NVZ013-035-291330- /O.NEW.KLKN.WI.Y.0018.090929T1800Z-090930T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 230 PM PDT MON SEP 28 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY. A STRONG AREA OF LOW PRESSURE WILL BE MOVING TOWARDS NORTHERN NEVADA TUESDAY. AS A RESULT...STRONG SOUTHWEST WINDS WILL DEVELOP OUT AHEAD OF THIS SYSTEM AND INCREASE TO 20 TO 35 MPH WITH GUSTS TO 50 MPH DURING THE AFTERNOON AND EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-291330- /O.NEW.KLKN.WI.Y.0018.090930T0100Z-090930T1100Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 230 PM PDT MON SEP 28 2009 ...WIND ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 4 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 4 AM PDT WEDNESDAY. A STRONG AREA OF LOW PRESSURE WILL BE MOVING TOWARDS NORTHERN NEVADA TUESDAY. AS A RESULT...STRONG SOUTHWEST WINDS WILL DEVELOP OUT AHEAD OF THIS SYSTEM AND INCREASE TO 20 TO 35 MPH WITH GUSTS TO 50 MPH DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HIGHER WIND GUSTS MAY EXIST ALONG PORTIONS OF THE I-80 CORRIDOR NEAR WEST WENDOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWUS75 KLKN 290943 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 243 AM PDT TUE SEP 29 2009 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF NORTHERN NEVADA... .A STRONG STORM SYSTEM AND COLD FRONT WILL BE PUSHING ACROSS NORTHERN NEVADA THIS AFTERNOON. THIS WILL BRING STRONG SOUTHWEST TO WEST-NORTHWEST WINDS TO THE REGION. SUSTAINED WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. LOCALLY WINDIER LOCALES WILL SEE SLIGHTLY HIGHER SUSTAINED WIND SPEEDS AND GUSTS. NVZ013-035-292145- /O.CON.KLKN.WI.Y.0018.090929T1800Z-090930T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 243 AM PDT TUE SEP 29 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. A STRONG AREA OF LOW PRESSURE WILL BE MOVING TOWARDS NORTHERN NEVADA TODAY. AS A RESULT...STRONG SOUTHWEST WINDS WILL DEVELOP OUT AHEAD OF THIS SYSTEM AND INCREASE TO 20 TO 35 MPH WITH GUSTS TO 50 MPH DURING THE AFTERNOON AND EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-292145- /O.CON.KLKN.WI.Y.0018.090930T0100Z-090930T1100Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 243 AM PDT TUE SEP 29 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PDT WEDNESDAY. A STRONG AREA OF LOW PRESSURE WILL BE MOVING TOWARDS NORTHERN NEVADA TODAY. AS A RESULT...STRONG SOUTHWEST WINDS WILL DEVELOP OUT AHEAD OF THIS SYSTEM AND INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...SHIFTING TO THE WEST-NORTHWEST DURING THE LATE EVENING AND OVERNIGHT HOURS. LOCALLY HIGHER WIND GUSTS MAY EXIST ALONG PORTIONS OF THE I-80 CORRIDOR NEAR WEST WENDOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KLKN 291930 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1230 PM PDT TUE SEP 29 2009 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF NORTHERN NEVADA... .WEST TO SOUTHWEST WINDS HAVE INCREASED DURING THE LATE MORNING HOURS AS A STRONG STORM SYSTEM AND COLD FRONT BEGINS IMPINGING UPON NORTHERN NEVADA. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL BE COMMON IN THE ADVISORY AREA. LOCALLY WINDIER LOCALES WILL SEE SLIGHTLY HIGHER SUSTAINED WIND SPEEDS AND GUSTS. NVZ013-035-300600- /O.CON.KLKN.WI.Y.0018.000000T0000Z-090930T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 1230 PM PDT TUE SEP 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. WINDS HAVE INCREASED DURING THE LATE MORNING HOURS AS A STRONG AREA OF LOW PRESSURE MOVES CLOSER TO NORTHERN NEVADA THIS AFTERNOON AND TONIGHT. STRONG WEST TO SOUTHWEST OF 20 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED DURING THE AFTERNOON AND EVENING HOURS. ONCE THE COLD FRONT PASSES THE AREA...WINDS WILL SWITCH TO A WEST TO NORTHWEST DIRECTION WITH WINDS SLOWLY DECREASING TO BELOW ADVISORY SPEEDS. HOWEVER...A FEW SELECT LOCATIONS WHICH FAVOR NORTHWEST WINDS...SUCH AS TONOPAH...MAY CONTINUE TO SEE LOCALLY STRONG AND GUSTY WINDS THIS EVENING AND INTO THE EARLY HOURS WEDNESDAY BEFORE DIMINISHING TO BELOW ADVISORY THRESHOLDS LATER WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-301100- /O.CON.KLKN.WI.Y.0018.090930T0100Z-090930T1100Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1230 PM PDT TUE SEP 29 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PDT WEDNESDAY. WINDS HAVE INCREASED DURING THE LATE MORNING HOURS AS A STRONG AREA OF LOW PRESSURE MOVES CLOSER TO NORTHERN NEVADA THIS AFTERNOON AND TONIGHT. STRONG WEST TO SOUTHWEST OF 20 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED DURING THE AFTERNOON AND EVENING HOURS. ONCE THE COLD FRONT PASSES THE AREA...WINDS WILL SWITCH TO A WEST TO NORTHWEST DIRECTION WITH WINDS SLOWLY DECREASING TO BELOW ADVISORY SPEEDS. HOWEVER...A FEW SELECT LOCATIONS WHICH FAVOR NORTHWEST WINDS...SUCH AS WEST WENDOVER AND PORTIONS OF THE I-80 CORRIDOR IN EXTREME EASTERN ELKO COUNTY...WILL CONTINUE TO SEE LOCALLY STRONG AND GUSTY WINDS THIS EVENING AND INTO THE EARLY HOURS WEDNESDAY BEFORE DIMINISHING TO BELOW ADVISORY THRESHOLDS LATER WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KLKN 300605 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1105 PM PDT TUE SEP 29 2009 ...STRONG WINDS CONTINUE ACROSS EASTERN NEVADA... .AS THE FRONT CONTINUES TO MOVE THROUGH THE STATE...WINDS ARE STILL STRONG ACROSS EASTERN NEVADA. WINDS ARE SHIFTING WEST TO NORTHWEST AS THE FRONT PROGRESSES AND WILL REMAIN STRONG THROUGH EARLY MORNING. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL BE COMMON IN THE ADVISORY AREA. LOCALLY WINDIER LOCALES WILL SEE SLIGHTLY HIGHER SUSTAINED WIND SPEEDS AND GUSTS. NVZ013-300715- /O.CAN.KLKN.WI.Y.0018.000000T0000Z-090930T0600Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 1105 PM PDT TUE SEP 29 2009 ...WIND ADVISORY IS EXPIRED... THE NATIONAL WEATHER SERVICE IN ELKO HAS EXPIRED THE WIND ADVISORY. $$ NVZ035-301100- /O.EXT.KLKN.WI.Y.0018.000000T0000Z-090930T1100Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 1105 PM PDT TUE SEP 29 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PDT WEDNESDAY. WINDS CONTINUE TO BE STRONG ACROSS EASTERN NEVADA AS A STRONG AREA OF LOW PRESSURE MOVES EAST. STRONG WEST TO NORTHWEST OF 20 TO 35 MPH WITH GUSTS AROUND 50 MPH CAN BE EXPECTED THROUGH THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-301100- /O.CON.KLKN.WI.Y.0018.000000T0000Z-090930T1100Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1105 PM PDT TUE SEP 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY. WINDS CONTINUE TO BE STRONG ACROSS EASTERN NEVADA AS A STRONG AREA OF LOW PRESSURE MOVES EAST. STRONG WEST TO NORTHWEST OF 20 TO 35 MPH WITH GUSTS AROUND 50 MPH CAN BE EXPECTED THROUGH THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
000 WWUS75 KLKN 301109 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 409 AM PDT WED SEP 30 2009 NVZ033-010000- /O.EXP.KLKN.WI.Y.0018.000000T0000Z-090930T1100Z/ /O.NEW.KLKN.FZ.W.0002.091001T0400Z-091001T1600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 409 AM PDT WED SEP 30 2009 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT THURSDAY... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE SUBSIDED THIS MORNING ACROSS EASTERN ELKO COUNTY AS LOW PRESSURE MOVES EAST. TEMPERATURES WILL BE PLUMMETING TONIGHT AS SKIES CLEAR AND A HARD FREEZE IS EXPECTED. TEMPERATURES WILL FALL INTO THE 20S IN MANY LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NVZ035-301215- /O.EXP.KLKN.WI.Y.0018.000000T0000Z-090930T1100Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 409 AM PDT WED SEP 30 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE SUBSIDED THIS MORNING ACROSS WHITE PINE COUNTY AS LOW PRESSURE MOVES EAST. $$ NVZ013-010000- /O.NEW.KLKN.FZ.W.0002.091001T0400Z-091001T1600Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 409 AM PDT WED SEP 30 2009 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT THURSDAY. TEMPERATURES WILL BE PLUMMETING TONIGHT AS SKIES CLEAR AND A HARD FREEZE IS EXPECTED. TEMPERATURES WILL FALL INTO THE TEENS AND 20S IN MANY LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 28, 2:00 PM PDT, 30 minutes earlier.
Area forecast discussion, Sep 28, 2:00 PM PDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 PM PDT MON SEP 28 2009 .SYNOPSIS...A STRONG COLD FRONT WILL MOVE INTO THE REGION ON TUESDAY...CAUSING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS NORTHERN NEVADA AND WINDY CONDITIONS OVER CENTRAL NEVADA. THE COLD FRONT WILL SWEEP THROUGH TUESDAY NIGHT...USHERING MUCH COLDER AIR INTO THE REGION. LIGHT SNOW ACCUMULATIONS WILL OCCUR IN THE MOUNTAINS LATE TUESDAY NIGHT AND WEDNESDAY MORNING. DAYTIME TEMPERATURES WILL ONLY REACH THE 40S TO MID 50S IN MOST VALLEYS LOCATIONS ON WEDNESDAY. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. THE HIGH PRESSURE SYSTEM THAT HAS BEEN RESPONSIBLE FOR OUR RECENT WARM WEATHER IS BEGINNING TO BREAK DOWN TODAY. LATEST VISIBLE SATELLITE IMAGES SHOW A STRONG COLD FRONT AND UPPER TROUGH MOVING OVER THE PAC NW COAST. AHEAD OF THIS SYSTEM HIGH CLOUDS HAVE BEGUN TO INCREASE ACROSS NORTHERN AND CENTRAL NV TODAY AND THEY SHOULD CONTINUE TO INCREASE THROUGH TONIGHT. THE UPPER TROUGH WILL MOVE INTO NOCAL AND NW NV BY TUESDAY AFTERNOON AND WILL PUSH A STRONG COLD FRONT THROUGH OUR CWA DURING THE DAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ALONG AND BEHIND THE COLD FRONT OVER NORTHERN NV TUESDAY AFTERNOON. THE BEST INSTABILITY WILL BE OVER NE NV ALONG AND EAST OF THE RUBY MOUNTAINS...SO HAVE ISOLATED TSTORMS IN THIS AREA. WITH THE FRONT MOVING THROUGH WINDS WILL ALSO BE BREEZY ACROSS NORTHERN NV. AHEAD OF THE FRONT...WINDY CONDITIONS WILL DEVELOP OVER CENTRAL NV TUESDAY AFTERNOON. H7 WINDS ARE SHOWN TO BE BETWEEN 45-50 KNOTS OVER WHITE PINE AND NORTHERN NYE COUNTIES. AS SUCH...HAVE ISSUED A WIND ADVISORY FOR THESE TWO COUNTIES FOR SUSTAINED WINDS OF 25-30 MPH AND WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG WILL ALSO CREATE AREAS OF BLOWING DUST WHICH MAY GREATLY REDUCE VISIBILITY IN SOME AREAS. WINDS WILL ALSO BE QUITE STRONG ACROSS EXTREME EASTERN ELKO COUNTY TUESDAY NIGHT AS THE FRONT PASSES. DUE TO CHANNELING WINDS IN THIS AREA...ESPECIALLY AROUND WEST WENDOVER....HAVE ALSO ISSUED A WIND ADVISORY FOR NVZ33. THE STRONG COLD FRONT WILL SLIDE EAST OF THE REGION TUESDAY EVENING/NIGHT WITH THE UPPER TROUGH PUSHING THROUGH THE REGION INTO WEDNESDAY. MODELS ARE SHOWING SOME FAIRLY STRONG FRONTOGENESIS OVER NE NV AS THE FRONT PASSES AND IT IS IN THIS AREA WHERE THE HIGHEST PRECIP AMOUNTS ARE EXPECTED TO OCCUR. EXACT PRECIP AMOUNTS ARE STILL SUSPECT ATTM BECAUSE OF DISCREPANCIES IN THE MODELS. THE GFS REMAINS THE DRIEST WITH ONLY 0.10-0.20 SHOWN OVER NE NV DUE TO ITS QUICK MOVEMENT OF THIS SYSTEM. THE NAM/ECMWF/CANADIAN GEM ARE ALL SLOWER AND THEREFORE WETTER...GENERALLY SHOWING 0.25-0.50 ACROSS NE NV. WENT WITH A BLEND OF THESE TWO SOLUTIONS AND KEPT HIGHEST POPS OVER EASTERN NV TUESDAY NIGHT/WEDNESDAY. SNOW LEVELS WILL DROP DRAMATICALLY BEHIND THE FRONT TUESDAY NIGHT. BY WEDNESDAY MORNING...SNOW LEVELS WILL BOTTOM OUT AROUND 5000-5500 FEET IN NORTHERN NV AND 6000 FEET IN CENTRAL NV. LIGHT SNOW ACCUMULATIONS OF 1-3 ARE EXPECTED IN THE MOUNTAINS OF NE NV TUESDAY NIGHT/WEDNESDAY WITH LOCALLY HIGHER AMOUNTS ABOVE 7500 FEET. BECAUSE THIS IS THE FIRST SNOW EVENT OF THE SEASON AND THE FACT THE A COUPLE OF PASSES LIKE PEQUOP AND HD SUMMIT COULD SEE ACCUMULATING SNOW WEDNESDAY MORNING...HAVE DECIDED TO ISSUE A WINTER WX ADVISORY FOR MOST OF ELKO COUNTY AOA 6000 FEET TUESDAY NIGHT/WEDNESDAY MORNING. WILL NOT BE SURPRISED IF THERE AREA EVEN SOME WET SNOWFLAKES SEEN DOWN TO THE VALLEY FLOORS WEDNESDAY MORNING. DAYTIME TEMPS WILL TAKE A NOSE DIVE WEDNESDAY IN THE WAKE OF THE FRONT AND WITH STRONG NW FLOW DEVELOPING OVER THE REGION. H7 TEMPS SUPPORT HIGHS IN THE 40S TO MID-50S IN MOST VALLEY LOCATIONS WITH THE MOUNTAINS GENERALLY IN THE 30S. SCATTERED RAIN/SNOW SHOWERS WILL LINGER INTO WEDNESDAY AFTERNOON ACROSS EASTERN NV AS CYCLONIC FLOW CONTINUES ON THE BACKSIDE OF THE UPPER TROUGH. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. MODEL SOLUTIONS ARE IN GOOD AGREEMENT WITH THE TROUGH PUSHING EASTWARD ACROSS THE ROCKIES AND INTO THE UPPER MIDWEST WEDNESDAY NIGHT AND THURSDAY. A VORT MAX SHOWN BY THE GFS WILL MOVE ACROSS EXTREME NORTHEAST ELKO COUNTY DURING THIS TIME SO PUT IN AN ISOLATED SHOT OF RAIN/SNOW SHOWERS THERE. THE OTHER ISSUE FOR WEDNESDAY NIGHT INTO THURSDAY ARE CLEARING SKIES AND DRIER AIR WORKING INTO THE FORECAST AREA. THIS WILL RESULT IN FREEZING TO NEAR FREEZING OVERNIGHT MINIMUMS FOR NORTHERN NYE COUNTY AND EXTREME EASTERN ELKO COUNTY. TONOPAH IS FORECAST TO GET DOWN TO THE LOW 30S WITH WEST WENDOVER DROPPING TO AROUND THE MID 30S. THE COLD TEMPERATURES WILL ALLOW NORTHERN NYE COUNTY TO SEE THEIR FIRST FREEZE OF THE SEASON. NORTHWEST FLOW WILL HELP TO KEEP A LID ON THOSE AFTERNOON TEMPERATURES THURSDAY...WITH ALL LOCATIONS SEEING WELL BELOW NORMAL READINGS. BY FRIDAY AND SATURDAY THE UPPER FLOW BUCKLES AS ANOTHER TROUGH OF LOW PRESSURE DIGS SOUTHWARD ALONG THE PACIFIC NORTHWEST AND TOWARDS NEVADA. MODELS ARE SIMILAR IN THEIR TRAJECTORY OF THIS SYSTEM...BUT THE GFS IS A HUNDRED OR SO MILES WEST WITH THIS LOW AND A TAD WEAKER THAN THE EUROPEAN. SLIGHT CHANCE TO CHANCE POPS WERE INHERITED AND FOR THE MOST PART HAVE BEEN MASSAGED SOMEWHAT FOR THE UPCOMING WEEKEND. && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE 24-HOUR FORECAST PERIOD. A STORM SYSTEM APPROACHING THE AREA LATE TUESDAY AFTERNOON AND EVENING WILL BRING INCREASING CLOUDS AND CHANCES FOR UNSETTLED WEATHER. WINDS WILL ALSO BE ON THE INCREASE AFTER 18Z TO SW20-30G40KT WITH LOCALLY HIGHER GUSTS POSSIBLE IN WIND PRONE AREAS. && .FIRE WEATHER...BREEZY WINDS ALONG WITH SINGLE DIGITS RH VALUES ARE CURRENTLY ONGOING IN FIRE ZONES 455 457 AND 467. THEREFORE...WILL CONTINUE THE RED FLAG WARNINGS UNTIL 8PM. A STRONG COLD FRONT WILL MOVE INTO THE DISTRICT ON TUESDAY. THIS FRONT WILL CREATE WINDY CONDITIONS ACROSS ZONES 455 AND 457 ALONG WITH RH VALUES AT OR BELOW 15%. WIND GUSTS COULD BE AS HIGH AS 50 MPH. THEREFORE...HAVE UPGRADED FIRE WEATHER WATCHES TO RED FLAG WARNINGS IN THESE TWO ZONES. SHOWERS AND ISOLATED THUNDERSTORMS TUESDAY AFTERNOON AND NIGHT...WITH LINGERING SHOWERS WEDNESDAY...WILL BRING WETTING RAINS MAINLY TO EASTERN NEVADA...WITH LIGHTER RAINS WEST. THE HEAVIEST PRECIP...POSSIBLY UP TO A HALF INCH...WILL BE IN ELKO AND WHITE PINE COUNTIES. SNOW AT HIGHER ELEVATIONS LATE TUESDAY NIGHT AND WEDNESDAY MORNING WILL PRODUCE LIGHT ACCUMULATIONS. THE STORM SYSTEM WILL MOVE EAST OF THE AREA WEDNESDAY NIGHT. AFTER HIGHS ONLY IN THE 40S AND 50S ON WEDNESDAY...TEMPERATURES WILL REBOUND INTO THE 60S THURSDAY AND FRIDAY. ANOTHER STORM SYSTEM COULD BRING A RETURN OF PRECIPITATION NEXT WEEKEND. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 11 PM TUESDAY TO 11 AM PDT WEDNESDAY FOR NVZ031-032-034. RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR NVZ455-457-467. WIND ADVISORY FROM 6 PM TUESDAY TO 4 AM PDT WEDNESDAY FOR NVZ033. RED FLAG WARNING FROM 11 AM TO 8 PM PDT TUESDAY FOR NVZ455-457. WIND ADVISORY FROM 11 AM TO 11 PM PDT TUESDAY FOR NVZ013-035. && 99/86/86/99
Hazardous weather outlook, Sep 28, 6:08 AM PDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 608 AM PDT MON SEP 28 2009 NVZ013-030>037-291315- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 608 AM PDT MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN APPROACHING COLD FRONT WILL BRING WINDY CONDITIONS ON TUESDAY. THE FRONT WILL MOVE THROUGH THE FORECAST AREA TUESDAY AFTERNOON AND TUESDAY NIGHT...PRODUCING WINDY CONDITIONS...AND TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. LIGHT TO MODERATE SNOW ACCUMULATIONS WILL BE POSSIBLE IN THE MOUNTAINS LATE TUESDAY NIGHT AND WEDNESDAY MORNING. AFTERNOON TEMPERATURES ON WEDNESDAY WILL BE ONLY IN THE 50S. ANOTHER STORM SYSTEM MAY MOVE THROUGH THE FORECAST AREA IN THE SUNDAY TIME FRAME. THOSE PLANNING OUTDOOR ACTIVITIES ACROSS THE HIGHER TERRAIN OF NORTHERN AND CENTRAL NEVADA ON WEDNESDAY SHOULD BE PREPARED FOR WINTER-LIKE CONDITIONS. BE SURE TO MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR UPDATED INFORMATION AND FORECASTS ON THIS PENDING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. REA
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:16 PM PDT | Red Flag Warning | LKN | 30 hr | |
| Sep 28, 2:18 PM PDT | Winter Weather Advisory | LKN | Elko, White Pine | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.